0

Dear All, pleased to meet you.

This is my first post on the forums, i hope you can help.

My 6 month old PC has a problem, which has now been ongoing for a couple of weeks.
I can play games for about 20 minutes before strange things start to happen. The first symptom to appear is a sudden colour distortion of some objects in games, this will get steadily worses until the PC suddenly reboots. However if I manage to exit the game before the crash then the PC does not shut down and I can continue to surf the net etc.

Following a crash, and the subsequent reboot, or following exiting a distorted game; the display on the computer is all wrong. Mostly this is represented by lots of dashed lines running across the screen, these change position and shape as I open new windows. Also the text in Firefox and IE is irregular and has light and dark shades even on the same line.

Does it sound like overheating?

Any ideas what may be causing this. I've installed the latest drivers on my Geforce7300GS but with no change.

Any advice would be really welcome, especially as Battlestations Midway arrived in the post today and I can't wait to give it a go.


Thanks in advance

steve

3
Contributors
3
Replies
4
Views
10 Years
Discussion Span
Last Post by jbennet
0

this happens to my dell when playing farCry. The graphics card was overheating and so was the CPU. I got a:

new heatsinks for Card and CPU
new fans for card and CPU
PCI fan for slot next to card
better case fan

This braught it down from 88 degrees c to 45 degrees c

0

Yes correct, make sure all fans are working and heat sinks and fans are clean. Upgrade fans/heatsinks. Install a case fan and a PCI slot fan.
Make sure where your computer is located, there is sufficient ventillation around the case

0

yeah m ydell kept overheating because it was in the computer slot in my desk and didnt get enough air

If it has side vents/fans theese should not be blocked. It should also be at least 8" from the wall

This topic has been dead for over six months. Start a new discussion instead.
Have something to contribute to this discussion? Please be thoughtful, detailed and courteous, and be sure to adhere to our posting rules.